Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 33, NWS Chicago, IL

August 30, 2012

NWS Chicago, IL issued this gale warning at Aug 30, 2012, 3:02 AM CDT. It took effect at Aug 30, 2012, 9:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2012, 3:02 AM CDT (08:02 UTC)
In effect from
Aug 30, 2012, 9:00 AM CDT
Expired
Aug 30, 2012, 9:00 PM CDT
In force
12 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WHUS73 KLOT 300802
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
302 AM CDT THU AUG 30 2012

LMZ261-362-364-366-563-565-567-868-301615-
/O.UPG.KLOT.GL.A.0019.120830T1400Z-120831T0200Z/
/O.NEW.KLOT.GL.W.0033.120830T1400Z-120831T0200Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
302 AM CDT THU AUG 30 2012

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-301615-
/O.CON.KLOT.SC.Y.0080.120830T1500Z-120831T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
302 AM CDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM CDT THIS EVENING...

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...3 TO 5 FT.

* OCCASIONAL WAVES...8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
784 
WHUS73 KLOT 301414
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
914 AM CDT THU AUG 30 2012

LMZ261-362-364-366-563-565-567-868-302215-
/O.CON.KLOT.GL.W.0033.000000T0000Z-120831T0200Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
914 AM CDT THU AUG 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WINDS...SOUTHWEST GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-302215-
/O.CON.KLOT.SC.Y.0080.120830T1500Z-120831T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
914 AM CDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...3 TO 5 FT.

* OCCASIONAL WAVES...8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RC
471 
WHUS73 KLOT 302047
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
347 PM CDT THU AUG 30 2012

LMZ261-362-364-366-563-565-567-868-310200-
/O.CON.KLOT.GL.W.0033.000000T0000Z-120831T0200Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
347 PM CDT THU AUG 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WINDS...SOUTHWEST GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-310300-
/O.CON.KLOT.SC.Y.0080.000000T0000Z-120831T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
347 PM CDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...3 TO 5 FT.

* OCCASIONAL WAVES...8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RC
995 
WHUS73 KLOT 310154
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
854 PM CDT THU AUG 30 2012

LMZ261-362-364-366-563-565-567-868-310300-
/O.EXP.KLOT.GL.W.0033.000000T0000Z-120831T0200Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
854 PM CDT THU AUG 30 2012

...GALE WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE GALE WARNING WILL BE ALLOWED TO EXPIRE AS SCHEDULED AS WINDS
WILL STEADILY DIMINISH OVERNIGHT TO 15 TO 25 KT.

$$

LMZ740>742-310300-
/O.CON.KLOT.SC.Y.0080.000000T0000Z-120831T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
854 PM CDT THU AUG 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...2 TO 4 FT.

* OCCASIONAL WAVES...8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BEACHLER

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Aug 30, 12:23 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 30, 12:23 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1223 AM CDT THU AUG 30 2012

.DISCUSSION...
856 PM CDT

OVERNIGHT FORECAST REMAINS ON TRACK. A COUPLE ADJUSTMENTS WERE
MADE TO THE OVERNIGHT LOWS ACROSS THE FAR WESTERN CWFA...TO A FEW
DEGREES COOLER. ANTI-CYCLONIC FLOW REMAINS OVERHEAD AND HAS
PROVIDED A MOSTLY CLEAR NIGHT. WINDS ARE BEGINNING TO TURN
SOUTHERLY AND WILL STEADILY INCREASE THROUGH THE OVERNIGHT HOURS.
THE GRADIENT REMAINS WELL WEST OF THE FORECAST AREA...HOWEVER
BASED ON OBSERVED DATA IT WAS SLOWLY WORKING EAST.

THEN THE FOCUS WILL TURN TOWARDS THE WARM-UP FOR THURSDAY
AFTERNOON AND FINE-TUNING OF THE FORECAST PATH FOR TROPICAL
REMNANTS OVER THE WEEKEND.

BEACHLER

//PREV DISCUSSION...
450 PM CDT

TWO QUESTIONS CONCERNING THE WEATHER LATE WEEK AND THROUGH THE
LABOR DAY WEEKEND. THE FIRST IS HOW HOT WILL IT GET TOMORROW AND
FRIDAY AND THE SECOND BEING WILL THE REMNANTS OF TROPICAL CYCLONE
ISSAC BRING RAIN...POSSIBLY HEAVY...TO THE AREA FROM LATE FRIDAY
NIGHT INTO SUNDAY NIGHT.

CONCERNING THE HEAT...THE 12Z RAOBS MEASURED 850HPA TEMPS AS WARM
AS 28 TO 30C ACROSS THE NORTHERN HIGH PLAINS INTO THE CENTRAL
PLAINS. CURRENT SURFACE TEMPERATURES WERE INTO THE LOWER 90S AS
FAR EAST AS FROM NORTHWEST MN TO WEST CENTRAL MO...WITH SOME
TRIPLE DIGITS IN THE NORTHERN AND CENTRAL HIGH PLAINS WHERE THE
CORE OF THE WARMEST 850HPA AIR LOCATED. STRONG SOUTHWEST LOW
LEVEL FLOW BETWEEN HIGH PRESSURE IN TH  OH VALLEY AND LOW
PRESSURE MOVING EAST FROM CENTRAL MANITOBA ACROSS ONTARIO ADVECTS
THE TONGUE OF WARM AIR ACROSS MN AND IA TO WI AND NORTHERN IL
TONIGHT AND THU...WITH 850HPA TEMPERATURES OF 22 TO 24C OVER THE
LOCAL FORECAST AREA DURING THU. WITH SUNNY SKIES THIS SUGGESTS
HIGH TEMPERATURES THU TO BE IN THE LOWER 90S ACROSS ALL BUT THE
FAR SE PORTION OF THE FORECAST AREA. THE AXIS OF THE WARM AIR
TONGUE IS PROGGED TO SHIFT SOUTH TO OVER SOUTHERN WA AND NORTHERN
IL THU NIGHT WHICH SHOULD LEAD TO HIGH TEMPERATURES IN THE LOWER
AND MID 90S FOR FRI. WITH DEW POINTS IN THE UPPER 50S AND LOWER
60S HEAT INDEX NUMBERS COME OUT TO BE ABOUT THE SAME AS AIR
TEMPERATURE.

REGARDING ISSAC REMNANTS...CONTINUITY OF MODEL RUNS PRETTY GOOD
BUT GENERALLY A BIT FURTHER N AND A LITTLE FASTER. ALL VARIOUS
CURRENT MODEL SOLUTIONS RESULT IN QUITE SIMILAR SPEED AND
POSITION OF THE LOW AS IT CURVES N TO NE TX/SE OK/SW MO OVERNIGHT
THU...THEN NNE TO NE OK/SE KS/SW MO BY FRI EVENING. MODELS STILL
HAVE A TIGHT CLUSTERING OF LOW POSITIONS SAT AS IT TURNS ENE
ACROSS MO SAT...E ACROSS THE MS RIVER INTO CENTRAL IL SAT
NIGHT...AND CONTINUING ON TO THE CENTRAL IL-IN BORDER BY 00Z MON.
AS IT APPROACHES FROM THE SW DURING FRI NIGHT CHANCES OF SHOWERS
AND THUNDERSTORMS GRADUALLY SPREADS NORTH ACROSS THE SOUTHERN HALF
OF THE LOCAL FORECAST AREA. THE THREAT OF RAIN CONTINUES TO
INCREASE WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE SW THIRD
OF THE FORECAST AREA SAT...AND ALONG AND S OF THE KANKAKEE AND
ILLINOIS RIVERS SAT NIGHT AS THE LOW TRACKS TO EASTERN MO SAT AND
TO CENTRAL IL SAT NIGHT.

REMNANTS OF HURRICANES AND TROPICAL STORMS ARE TYPICALLY
EFFICIENT RAIN PRODUCERS AS THE GO EXTRA TROPICAL INTO THE HEART
OF THE U.S. HEAVIEST RAINFALL MOST LIKELY CENTERED ON SAT NIGHT
AS THE LOW MOVES SLOWLY E ACROSS CENTRAL IL. SOME SHOWERS MAY
LINGER INTO SUN NIGHT AS THE LOW SLOWLY MOVES FURTHER E. LABOR DAY
WILL BE WARM WITH TEMPERATURES IN THE LOWER AND MID 80S. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS MON AFTERNOON AND INTO EVENING AS
A SHORT WAVE MOVES E ACROSS THE UPPER MIDWEST.

TRS

&&

.CLIMATE...
430 AM CDT

RECORD HIGHS FOR THURSDAY WHICH FORECAST TEMPERATURES ARE EXPECTED
TO BE WITHIN A FEW DEGREES OF:

THURSDAY AUGUST 30TH
CHICAGO   96  1953
ROCKFORD  99  1953

&&

.HYDROLOGY...
450 PM CDT

WITH THE EVENTUAL REMNANTS OF TROPICAL STORM ISAAC EXPECTED TO
CURVE N AND NORTHEASTWARD INTO THE MID MS VALLEY...THERE ARE
CONCERNS ABOUT POTENTIALLY HEAVY RAINFALL REACHING UP TO NORTHERN
ILLINOIS AND NORTHWEST INDIANA...ALTHOUGH FORECAST UNCERTAINTY FOR
THIS WEEKEND REMAINS HIGH. METEOROLOGICAL PARAMETERS FOR HEAVY
RAINFALL LOOK TO BE IN PLACE WHERE RAIN OCCURS...INCLUDING
ABSOLUTE MOISTURE VALUES WHICH ARE ALWAYS HIGH IN A TROPICAL
SYSTEM...AND THEN LIKELY PROLONGED REGENERATION/DURATION OF RAIN
ACTIVITY NEAR AND TO THE EAST OF THE CENTER OF CIRCULATION. RECENT
RAINFALL ON SUN MAY HAVE LOWERED THE ANTECEDENT HYDROLOGICAL
THRESHOLDS IN SOME AREAS...ALTHOUGH THE PERSISTENT DRY CONDITIONS
BEFORE THAT STILL HAVE MOST STREAM FLOWS AT BELOW TO WELL BELOW
NORMAL ACROSS THE AREA.

THE PART OF THE HYDROLOGIC SERVICE AREA THAT WOULD LIKELY BE
SLIGHTLY MORE FAVORED FOR HEAVY RAINFALL THIS WEEKEND WOULD BE
ALONG AND SOUTH OF THE KANKAKEE AND IL RIVERS LATER IN THE
DAT SAT AND THROUGH SAT NIGHT INTO EARLY SUN MORNING. BEST
ESTIMATE OF TOTAL RAINFALL AT THIS POINT IS 3/4 TO 1.5 INCHES
ALONG AND N OF I-88 TO 3 TO 5 INCHES ALONG AND S OF THE KANKAKEE
AND IL RIVERS. THESE ARE JUST PRELIMINARY ESTIMATES. A TRACK NOT
TOO MUCH FURTHER S AS CURRENTLY FORECAST WOULD SIGNIFICANTLY
REDUCE THE RAINFALL POTENTIAL ACROSS NORTHERN IL AND NW IN.

TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* GUSTY SOUTH/SOUTHWEST WINDS THIS MORNING INTO THIS EVENING. CMS

//DISCUSSION...UPDATED 06Z...

WINDS REMAIN THE ONLY FORECAST CONCERN THROUGH THE PERIOD. HIGH
PRESSURE WILL CONTINUE TO MOVE EAST AS A COLD FRONT MOVES EAST
ACROSS THE PLAINS. THE GRADIENT WILL CONTINUE TO TIGHTEN THROUGH
THE DAY. ONCE THE LOW LEVELS BEGIN TO MIX LATER THIS MORNING...
SOUTHERLY WINDS WILL INCREASE INTO THE 12-16KT RANGE WITH HIGHER
GUSTS. STRONGEST WINDS/GUSTS APPEAR TO DEVELOP BY EARLY/MID
AFTERNOON...THOUGH CONFIDENCE REGARDING GUSTS IS SOMEWHAT LOW AS
THE STRONGEST WINDS WILL LIKELY BE ACROSS NORTHWEST IL INTO
SOUTHERN WI BUT GUSTS 20-25KTS POSSIBLE. WITH TEMPERATURES
EXPECTED TO SLOWLY DROP THROUGH THE 80S IN THE CHICAGO METRO
AREA THIS EVENING...EXPECT LOW LEVEL MIXING TO CONTINUE AND THUS
ONLY A SLOW WEAKENING OF GUSTS UNTIL LATE EVENING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM CONFIDENCE REGARDING WIND SPEEDS/DIRECTIONS THROUGH THE
  PERIOD...LOW CONFIDENCE REGARDING GUSTS SPEEDS. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY...VFR...SLT CHC TSRA/SHRA LATE OVERNIGHT.
SATURDAY THROUGH SUNDAY...CHC TSRA/SHRA...MVFR/IFR POSSIBLE.
MONDAY...SLT CHC TSRA.
TUESDAY...VFR.

BMD

&&

.MARINE...
343 PM CDT

HIGH PRESSURE CURRENTLY CENTERED OVER WESTERN LAKE ERIE WILL
CONTINUE TO DRIFT SOUTHEAST AND MOVE OVER THE MID ATLANTIC COAST
BY THURSDAY MORNING. A TROUGH OF LOW PRESSURE THAT IS STRETCHED
FROM SASKATCHEWAN THROUGH THE NORTHERN GREAT PLAINS WILL MOVE
EASTWARD AND REACH WESTERN QUEBEC LATE THURSDAY EVENING. THE
GRADIENT BETWEEN THE DEPARTING HIGH AND THIS TROUGH WILL
STRENGTHEN RESULTING IN SOUTHERLY GALES ACROSS THE NORTHERN HALF
OF LAKE MICHIGAN. DUE TO A STRONG SURFACE INVERSION...THINKING LOW
END GALES AROUND 35 KT ARE LIKELY...HOWEVER IF THE ATMOSPHERE IS
ABLE TO MIX A BIT DEEPER...STRONGER GUSTS ARE POSSIBLE THURSDAY.
SINCE THERE IS STILL A SMALL AMOUNT OF DOUBT REGARDING THE
STRENGTH OF THE GALES...WENT WITH A GALE WATCH FOR NOW. THE
PRESSURE GRADIENT WEAKENS QUICKLY AND WINDS SHOULD DIMINISH TO
BELOW GALES BEFORE MIDNIGHT THURSDAY NIGHT.

ALSO EXPECTING WINDS TO PICK UP OVER THE IL NEARSHORE ZONES
TOMORROW MORNING THROUGH TOMORROW EVENING AND ISSUED A SMALL CRAFT
ADVISORY. WAVES SHOULD REMAIN 3 TO 5 FT OR LESS...THEREFORE WINDS
WILL BE THE PRIMARY THREAT.

THE TROUGH OF LOW PRESSURE WILL HAVE A TRAILING COLD FRONT THAT
MOVES SOUTH DOWN LAKE MICHIGAN AFTER MIDNIGHT THURSDAY NIGHT
THROUGH FRIDAY. THE FRONT STALLS OVER THE SOUTHERN END OF THE LAKE
WITH NORTH WINDS NORTH OF THE FRONT AND SOUTHWEST WINDS SOUTH OF
THE FRONT. HIGH PRESSURE BUILDS OVER THE WESTERN AND NORTHERN
GREAT LAKES FRIDAY AFTERNOON WIND WINDS BECOMING EAST ACROSS THE
LAKE.

THE LATEST GUIDANCE SUGGESTS THE REMNANTS OF TROPICAL STORM ISAAC
WILL REMAIN SOUTH OF LAKE MICHIGAN...ENTERING CENTRAL IL SATURDAY
NIGHT. EASTERLY WINDS STRENGTHEN TO 15 TO 25 KT SATURDAY NIGHT AND
SUNDAY OVER THE SOUTHERN HALF OF LAKE AS THE PRESSURE GRADIENT
TIGHTENS. ISAAC WILL CONTINUE TO WEAKEN AS IT TURNS TOWARD THE
EAST REACHING THE OHIO RIVER VALLEY MONDAY NIGHT.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...10 AM THURSDAY TO
     10 PM THURSDAY.

     GALE WATCH...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...9 AM THURSDAY TO 9 PM THURSDAY.

&&
Hazardous weather outlook, Aug 29, 3:49 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT WED AUG 29 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT WED AUG 29 2012 /449 PM EDT WED AUG 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

AN AIR QUALITY ACTION DAY REMAINS IN EFFECT THROUGH THIS EVENING
FOR PORTIONS OF NORTHWEST INDIANA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE REMNANTS OF HURRICANE ISAAC ARE EXPECTED TO EVENTUALLY MOVE
NORTH INTO THE MID MISSISSIPPI VALLEY FRIDAY...AND SLOWLY
NORTHEAST THROUGH THE HOLIDAY WEEKEND. THERE WILL BE A POTENTIAL
FOR BRIEF TORRENTIAL RAINFALL WITH THIS SYSTEM AS WELL.
CONSIDERABLE UNCERTAINTY REMAINS WITH THE PRECISE TRACK OF THIS
SYSTEM AND HOW FAR NORTH IT WILL MOVE...HOWEVER THE POTENTIAL IS
THERE THAT THIS SYSTEM COULD REACH NORTHERN ILLINOIS AND NORTHWEST
INDIANA OVER THE UPCOMING HOLIDAY WEEKEND.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THAT IS FORECAST TO
SPREAD NORTH LATE FRIDAY EVENING INTO SATURDAY...AND THEN MOVE
EAST ON SUNDAY. THE THREAT FOR SEVERE WEATHER DURING THIS PERIOD
IS LOW AT THIS TIME.

THE SLIGHT CHANCE FOR THUNDERSTORMS RETURNS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-302100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THURSDAY LATE MORNING THROUGH THURSDAY NIGHT MAINLY
FOR THE ILLINOIS NEARSHORE WATERS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS ARE POSSIBLE ACROSS THE NORTHERN PART OF THE LAKE
ON THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY INTO
SUNDAY ACROSS THE SOUTHERN THIRD OF LAKE MICHIGAN.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BEACHLER

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.